| Catalog Number |
48556328 |
| Medical Device Problem Codes |
Fracture (1260); Material Integrity Problem (2978)
| Health Effect - Clinical Codes |
Injury (2348); No Code Available (3191)
| Date of Event |
02/23/2017
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that the patient had a c1-c4 fixation in (b)(6) 2016 with smooth shank screws at c1 and biased angle screws bilaterally at c3 and c4.Surgery was to stabilise a lytic lesion at c2.The patient reappeared to the surgeon this week with both c1 screws snapped at the point between the smooth shank and the threaded part of the screw.Revision surgery has been undertaken, which involved removal of the top broken screws and extension to the occiput.
Additional Manufacturer Narrative
Method: visual inspection; material analysis; device history review; complaint history review; risk assessment; results: manufacturing records for this product were reviewed and no anomalies were found.Material analysis was performed and found that the fracture type for each screw was unable to be determined due to the extensive post fracture damage on the surface.Conclusion: the root cause is not determined and multifactorial.
Event or Problem Description